Format

Send to

Choose Destination
See comment in PubMed Commons below
Anesth Analg. 2004 Sep;99(3):728-33, table of contents.

The effect of insulin on the resuscitation of bupivacaine-induced severe cardiovascular toxicity in dogs.

Author information

1
Department of Anesthesiology, Seoul National University Hospital, #28 Yongon-Dong, Chongno-Gu, Seoul, Korea 110-744.

Abstract

Resuscitation after bupivacaine-induced cardiovascular collapse is difficult and often resistant to conventional treatment. We tested the hypothesis that insulin treatment would effectively reverse bupivacaine-induced cardiovascular collapse in pentobarbital-anesthetized dogs. Bupivacaine was administered at 0.5 mg. kg(-1). min(-1) until mean arterial blood pressure decreased to 40 mm Hg or less. In the insulin-glucose-potassium (IGK) group (n = 7), an IV bolus of regular insulin (2 U/kg) was given, followed by a glucose infusion (2 mL/kg of 50% dextrose in water) for 30 min and a potassium infusion (1-2 mmol. kg(-1). h(-1)). In the control group (n = 7), glucose infusion was given as in the IGK group. In contrast to the control group, all IGK dogs survived. Mean arterial blood pressure, heart rate, cardiac output, mixed venous oxygen saturation, and end tidal CO(2) recovered toward baseline levels in the IGK group. In conclusion, severe bupivacaine-induced cardiovascular collapse in dogs was effectively reversed with the insulin treatment.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center